Alert archive / Alaska / Wind Chill Advisories in 2008

Wind Chill Advisory 5, NWS Anchorage, AK

February 1, 2008

NWS Anchorage, AK issued this wind chill advisory at Feb 1, 2008, 11:04 AM AKST. It took effect at Feb 1, 2008, 10:00 PM AKST. It was in force for 109 min.

The area

The counties it named.

The facts

Issued
Feb 1, 2008, 11:04 AM AKST (20:04 UTC)
In effect from
Feb 1, 2008, 10:00 PM AKST
Expired
Feb 1, 2008, 11:49 PM AKST
In force
109 min
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 020104
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
404 PM AST FRI FEB 1 2008


AKZ131-021430-
/X.NEW.PAFC.WC.Y.0005.080202T0700Z-080202T1900Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
404 PM AST FRI FEB 1 2008

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
AST SATURDAY THROUGH THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
AST SATURDAY. 

NORTHERLY WINDS ARE INCREASING TO 20 MPH THROUGH THOMPSON PASS. AS
THE TEMPERATURES DROP OVERNIGHT WIND CHILLS WILL REACH 30 TO 45
BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
1 follow-up statement
000 
WWAK41 PAFC 020849
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1149 PM AST FRI FEB 1 2008

AKZ131-021000-
/X.CAN.PAFC.WC.Y.0005.000000T0000Z-080202T1900Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
1149 PM AST FRI FEB 1 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND
CHILL ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 11:00 AM AKST, 4 minutes earlier.

Area forecast discussion, Feb 1, 11:00 AM AKST, 4 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM AST FRI FEB 1 2008

.MODEL DISCUSSION...MODELS HAVE IMPROVED TO THE POINT OF BEING DECENT
FOR THE FIRST 48 HOURS. AFTER THAT THE GFS LOOKS TO DO THE BEST INTO
EARLY NEXT WEEK. NAM DOES NOT DO TERRIBLY BAD BUT PREFER THE GFS
SOLUTION TO HOW THE LOWS MOVE INTO THE GULF OF ALASKA. DO NOT LIKE
THE UKMET OR ECMWF SOLUTIONS AT ALL. GFS IS THE MAIN GUIDANCE FOR
AFTERNOON PACKAGES.

.ANALYSIS AND UPPER LEVELS...MAINLAND ALASKA REMAINS UNDER SURFACE
HIGH PRESSURE AND A BROAD UPPER LEVEL COLD TROUGH.
THE DYNAMICS REMAIN FURTHER SOUTH ALONG THE ALEUTIAN ISLANDS AND
MOVING INTO THE SOUTHERN GULF OF ALASKA. THE JET STREAM CAN BE SEEN
WELL SOUTH OF THE AREA ALONG THE 40N PARALLEL ON THE IR SATELLITE.
THE ENERGY FROM THE JET IS NOW SUPPORTING THE LOW SOUTH OF DUTCH
HARBOR LEAVING THE LOW WEST OF ATTU WITHOUT UPPER SUPPORT. THE LOW
WEST OF ATTU WILL THEREFORE SLOWLY WEAKEN AS IT DRIFTS NORTHWARD OVER
THE WEEKEND.

.SHORT TERM FORECAST...LOW COMING UP ON THE EASTERN ALEUTIANS AND
ALASKA PENINSULA WILL BRING SOME SNOW MIXED WITH A LITTLE RAIN TO
THOSE AREAS OVERNIGHT AS IT MOVES THROUGH. KODIAK SHOULD DEVELOP SNOW
TONIGHT AS WELL AS THIS SYSTEM MOVES INTO THAT AREA. THE FRONT WILL
NOT MAKE IT ANY FURTHER NORTH THAN KODIAK.

FOG AND STRATUS CONTINUE OVER SOUTHWEST ALASKA AND COOK INLET. COPPER
RIVER BASIN AND SUSITNA VALLEY HAVE LARGELY CLEARED OUT. THERE MAY BE
A LITTLE LESS FOG IN THE COOK INLET AREA TONIGHT AS THE GRADIENT DOWN
THE INLET HAS INCREASED A LITTLE. NORTH GULF COAST REMAINS MOSTLY
CLEAR WITH DRY OFFSHORE FLOW.

.LONG TERM FORECAST...NOT A LOT OF CHANGE IN THE OVERALL PATTERN.
CONTINUE COLD AND DRY OVER MAINLAND ALASKA. THE JET STREAM WILL
REMAIN SOUTH OF THE AREA AND KEEP THE LOW PRESSURE SYSTEMS ALONG OR
SOUTH OF THE ALEUTIANS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 165 170 172 175 176.
         HEAVY FREEZING SPRAY 185.
FIRE WEATHER...NONE.

FEB 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 6:14 PM AKSTDense Fog AdvisoryAFC17 hr
Jan 31, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Jan 31, 11:00 PM AKSTHeavy Freezing Spray WarningAFC36 days
Feb 1, 5:10 AM AKSTSmall Craft AdvisoryAFC6 hr
Feb 1, 11:00 AM AKSTBrisk Wind AdvisoryAFC6 days
Feb 1, 11:00 AM AKSTGale WarningAFC42 hr
Feb 1, 11:00 AM AKSTGale WarningAFC45 hr
Feb 1, 11:00 AM AKSTSmall Craft AdvisoryAFC60 hr
Feb 1, 12:07 PM AKSTBlowing Snow AdvisoryAFC10 hr

Nearby

Wind Chill Advisories in Alaska, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.